MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY FULL KIT (5F) (TRIPLE-LUME; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY FULL KIT (5F) (TRIPLE-LUME; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was inconclusive due to the nature of the returned sample.The product returned for evaluation was one photograph depicting a 5fr t/l powerpicc solo catheter.The depicted device was placed in a plastic bag.No catheter damage was discernible.Also visible in the photograph was a wire.It could not be determined if the wire was the kit guidewire or the catheter stylet.No wire damage was discernible.No damage was confirmed through inspection of the submitted photograph; however, the implicated device could not be conclusively evaluated.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of recw0998 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc sheered apart during insertion.It was stated the internal wire seems to have gotten snagged toward the wing where it tapers and ripped approximately an inch jagged line through the underbelly of the line.The internal wire unraveled in different parts as well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed and appears to be related to the use of the device.One triple-lumen 5 fr powerpicc solo catheter was returned for investigation.The catheter extended up to the 35 cm depth marker.Evidence of use was observed on the surface of the device.The t-lock stylet assembly was returned outside of the catheter.The stylet was observed to be uncoiled and frayed.A jagged longitudinal split was observed from the trifurcation hub and extended between the 0 and 1 cm depth markers.The damage was observed to extend onto the molded hub.One photograph depicting a 5fr t/l powerpicc solo catheter was also returned but did not provide concise information.Microscopic observation of the distal end of the core wire to be slightly rounded which suggest it failed due to excessive tensile force.Microscopic observation of the internal surface of the catheter revealed the damage to extend further than the damage present on the outer surface which is suggestive of stylet damage.The damage observed on the catheter is consistent with damage caused from removing the stylet against resistance.The product ifu contains multiple precautions and steps that may have prevented this issue which include, "preflush the catheter - a.Attach prefilled syringe to the luer attachment on the t-lock extension set and flush catheter with sterile saline" and "caution: never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.".

Brand Name
POWERPICC PROVENA CATHETER WITH SOLO VALVE TECHNOLOGY FULL KIT (5F) (TRIPLE-LUME
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675910
Report Number3006260740-2019-01569
Device Sequence Number1654691
Product Code LJS
UDI-Device Identifier00801741112829
UDI-Public(01)00801741112829
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3395108
Device Lot NumberRECW0998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1